MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD10-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod coils, a lantern delivery microcatheter (lantern), and a non-penumbra catheter.It should be noted that the patent's anatomy was tortuous, calcified, and narrowed.During the procedure, the physician encountered resistance while advancing the pod coil and, subsequently, the coil became stuck in the middle of the lantern.The lantern containing the pod coil was then removed from the patient.On the back table, the physician noticed the pod coil had unintentionally detached inside the lantern.Therefore, pod coil was flushed out.The procedure was completed using the same lantern, another pod coil, two pod packing coils (pod pcs), and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was separated at the proximal end of the pusher assembly.If the pet lock is separated, the pull wire will retract from the pusher assembly ddt and the embolization coil will detach from the pusher assembly.The root cause of the separated pet lock could not be determined.The device was unable to be functionally tested due to the returned condition.Therefore, the root cause of the reported resistance experienced during the procedure could not be determined.Further evaluation of the device revealed that the pull wire was kinked at the proximal end of the pusher assembly and the embolization coil had offset coil winds.This damage was likely incidental to the complaint.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the unintentional detachment and the resistance.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13252853
Report Number3005168196-2022-00011
Device Sequence Number19983054
Product Code HCG
UDI-Device Identifier00814548019659
UDI-Public00814548019659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD10-A
Device Catalogue NumberRBYPOD10
Device Lot NumberF108339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Date Report Sent to FDA01/01/2005